THE Health and Social Care Board is asking people in Coleraine to remain vigilant following a warning issued last week about a batch of wrong-strength co-codamol tablets.
The warning was issued by the UK medicines regulator after the wrong strength of tablets was put into some packets of the painkiller co-codamol.
Some packs in batch LL11701, expiry date of September 2014, which should contain 8mg/500mg strength tablets have higher strength 30mg/500mg tablets. Wockhardt UK Ltd, which makes the medicine, is recalling the batch.
The medicine is used as a painkiller for the short term treatment of acute, moderate to severe pain which cannot be relieved by paracetamol, ibuprofen or aspirin alone, and contains codeine.
People who take a larger than necessary dose of codeine can feel drowsy and should not drive. Other possible side effects can include confusion, headaches, and nausea.
Some people with pre-existing long term conditions, the elderly or those taking other medicines, may be particularly vulnerable to adverse effects and should speak to their pharmacist for advice. However, for most healthy adults a small dosage is unlikely to cause any lasting harm.
Joe Brogan, head of pharmacy with the Board said: “Anyone who has a packet of the affected medicine should return it to their pharmacist who will replace it.
“Similarly, anyone who has taken a wrong strength tablet, and is feeling unwell, should also speak to their pharmacist or GP promptly.”